Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having light spotting. Suffer from nausea and lower back pain. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
I have a average cycle of 36 days I had something that I thought was my period only Normsl one dsy the other days I didn't even need to use a tampon but if I put one in there was some dark blood on it but not a lot after 4 days I didn't use anything couple spots I saw now it's only when I wipe but I have lower bsck pain and pressure constant headache neg test nauseous
Posted Sun, 17 Nov 2013 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Can be due to many causes.

Detailed Answer:
Thanks for trusting us with your health concern.
You seem to be having a lighter than usual period. If this spotting was around the date of your expected periods and has happened for the first time then it is likely to be due to a mild progesterone deficiency or a hormonal imbalance. This is likely to correct on its own by your next cycle.
In case this episode is recurrent then you need to get yourself investigated to find out the possible causes.
Please consult a gynecologist and have evaluation along the following lines -
1. Pelvic transvaginal ultrasound to evaluate the uterus and ovaries.
2. Hormonal profile - FSH, LH, TSH, Serum prolactin, adrenal hormones.
3. Complete blood count, liver and renal profile tests, glucose tolerance test.
Common causes of such lesser bleeding are - anxiety, stress, emotional turbulence, hectic travelling, recent changes in weight, ingestion of hormonal medications or medications that alter the menstrual cycle etc.
Polycystic ovaries, hypothyroidism and endometrial pathologies also could cause such a picture.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor